A few months ago I was switched from Paxil to Wellbutrin due to extreme sadness, but worse than that, complete lack of motivation, both at home and at work. My doctor suggested Pristiq but since it has a much higher co-pay than Wellbutrin, we decided to try Wellbutrin first. For the first 8 weeks or so, the Wellbutrin worked great. Due to cut backs at work, I acquired a second boss and I'm busier than ever, but thanks to the Wellbutrin, I felt like I could handle it and take on the world. Now things are starting to go back to the same old, same old... feeling sad, unmotivated, not able to keep up at work, no desire to do anything. I also have noticed that I seem to have a lot of aches and pains that someone much older than me should have (I'm only 44). I have a nightly semi-feeding frenzy for really no good reason (not really hungry, just trying to fill a void I guess), and I've gained weight which makes me loathe myself. Every day I wake up and tell myself that today will be different, I'll keep everything under control and then WHAM!! I go right back to feeling the same ways I did the day before. I want to just cry when my alarm goes off in the morning because I feel exhausted. I am miserably unhappy, self conscious, overwhelmed, sad and tired. I'm going to ask my doctor about switching to Pristiq and I just wondered if anyone has been through this type of situation before.
Has anyone switched from Wellbutrin to Pristiq? Have you had good or bad results?
Question posted by akawonderwoman on 18 June 2009
Last updated on 6 April 2017
I am on wellbutrin not XL. I take 20 mg morning and night. At first only in the morning. This was not keeping enough wellbutrin in my system. Morning and night helped alot.
I had/have similar symptoms but Wellbutrin caused my throats to swell and I was given Pristiq. I love Wellbutrin but Pristiq had no effect on the depression and gave my constant headaches for weeks. I'm still looking for an answer.
I have an appointment Monday a week from now with my doctor. I'm going to read your post to him, I'm feeling just like your post. Not sure how long I've been on Wellbutrin and like you stated it was work fine. I'm right back to were I was before. I'll be suggesting pristiq, thank you
Hi,I have not tried pristiq yet, but I too am on wellbutrin and was considering switching. When I read your post, I felt like I could've written it myself. I go through the exact same things..especially the nightly food frenzies. Some days I will have no appetite at all,all day long, but then right before bed feel ravenous. .or at least think I am,but will never actually be "in the mood" to eat anything. And I go thru the same emotional cycles too,thinking ,"tomorrow is going to be different ." On top of everything I have 4 disc herniations in my back and severe endometriosis,(and I'm only 33) so I am in constant pain and seems like I've tried quite a few antidepressants already with no luck. I'm sorry I couldn't answer your question but I do want you to know that you're not alone and things will get better for us. If I switch antidepressants I will let you know how it goes, and if you switch.
.let me/us know k? Thank you : ) Good luck and hope u feel better. Oh geez. .I just noticed how OLD this post was,but I had already written all this so I posted it anyways. Sorry for responding to an old one..
I have been on anti depressants since 2002. I started with prozac and worked on everything else. I have been on pretty much every anti depressant there is. I was on wellbutrin too, and I think along with that paxil. that worked for awhile, but then I went on to pristiq. I have been on pristiq for about 1.5-2 years now and I take 100 mg. I like it, my depression is under control. I had the exact same symptoms you had, it is very hard to find the right thing, and you think you do, and it stops working. I hope you have found something that works for you, it is all trial and error and can make you feel hopeless, just never give up! :)
I was on wellbutrin for about a year but I was still feeling depressed so I went off the wellbutrin completely and started pristiq. I love pristiq - i've been on it for about 3 years so far. When I started it, I did have brain fog but it went away after a week or so, and I've never felt better. However recently, I've been extremely tired so my doc is considering putting me on wellbutrin with the pristiq. If he does, I'll try to post any side effects. Also with the pristiq I haven't noticed any sexual side effects. My doc chose pristiq for that reason. I have been on prozac before and the sexual side effects where horrible but haven't noticed any with pristiq.
I have been on Wellbutrin for 15 years and have found it to be very effective--
more energy, drive, less self-conscious. I added Zoloft to my cocktail about 5 years ago; then I found out (by reading a pharmaceutical text in the Dr.'s office) that Zoloft prevents the absorption of Wellbutrin. It is also contraindicated for people with hypothyroidism (which I have). So, having diagnosed my own drug problem, I switched to W. plus Lexapro, which is now causing some feelings of suffocation and lots of sweating. Overall, it has been helpful in the area of anxiety. I started on 10 mg, but will go to 5mg and see if some of this symptoms disappear.
Getting to the Prestique: I would like to get a script for this. I have heard that this is a Cadillac antidepressant and those I know who are taking it say it is far and away the best.
Always, always read the print-out from the pharmacy when you start a new drug. I did not realize Lexapro could cause suffocation symptoms and thought I had something going on with my lungs.
I would like to hear from people who are on Prestique, too.
no,but i am going on pristq because i have read really good reviews on it
To Unlucklyliz: I empathisize with you and I feel for your suffering. I hope by now things have improved for you, and you can be LuckyLiz instead! I am having the same trouble trying to find the right combination. Everyone reacts differently to medications, and it takes time to find the right personal combination. Perhaps the problem could be Trazadone, and/or the dosage. I think Pristiq should normally increase alertness and activity, while Trazadone can be very sedating. Talk with your doctor, but maybe you could try reducing the dosage on Traz or switch to a regular sleeping pill with less side effects. Also, some have done better once they increase Pristiq to 100 mg.
You are not alone. I have been taking anxiety/depression medicine for about 10-11 years now. They all work great for a while and then they don't. Since I started taking these types of medication I have put on 50 lbs. I am currently taking Pristiq 50 mg in the morning & trazadone 50 mg at night to sleep, I have been on this for about a year or so. I can't get motivated to do anything, I sleep alot, discussed with the way I look, so I don't look at myself in the mirror, unless I have too. I have not gotten any feed back from my other posting of how people feel after they have been on Pristiq for a year or more. I do now from reading other postings that increasing Pristiq makes people feel even worse. Going to my psych today to get off this medication, you have to be weened off or you will become very sick. Hope you feel better:)
I was on Wellbutrin for 8 weeks and the same thing happened to me it just stopped working I am now on my 2nd day of prestiq and the wellbutrin until I can get an appointment with a psychatrist so I can get the right combination of meds that will be best for you I know it takes weeks but since we have another med in our system it may work a little quicker I pray to God this will work for us Barb
Have doc check for low testosterone. I've been on wellbutrin xl 5 years for "always being on edge" and when I miss a few days, my family can tell the difference. I'm 53 and got some of the symptoms (eating frenzy, low energy, no drive, no interest in the old hobbies, low sex drive). Told family doc and he tested my testosterone level. Came in at 176 and doc said normal between 250 and 900. He started me on testim and I hope to be able to kick the wellbutrin. Try that?
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.